Article Text

Download PDFPDF
Pharmacological pupil dilatation after sinus surgery
  1. Bassem Mettias1,
  2. Tahir Islam2 and
  3. Theodoros Valsamakis1
  1. 1ENT, Leicester Royal Infirmary, Leicester, UK
  2. 2Ophthalmology, Leicester Royal Infirmary, Leicester, UK
  1. Correspondence to Mr Bassem Mettias; bassemadel{at}hotmail.com

Abstract

Orbital complications after endoscopic sinus surgery are serious problems. Inadvertent contamination of the eye by pharmacological solution can lead to early postoperative anxiety to patients and high concern to surgeons. This is a rare case report of retrograde epinephrine flow through lacrimal duct in sinus surgery with learning tips during postoperative assessment for reassurance in temporary pharmacological effect rather than serious complication.

  • ear
  • nose and throat
  • eye
  • drug therapy related to surgery

Statistics from Altmetric.com

Footnotes

  • Contributors BM (ENT Specialty Registrar) is the surgeon who did the operation with the consultant, continued postoperative care for the patient and wrote first draft of the paper. TI is the oncall ophthalmology doctor who looked after the patient and reviewed the draft. TV is the responsible consultant and the supervision of final draft of the article.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Parental/guardian consent obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.